Drought, Antelope
- When
- May 1, 12:00 AM CST to May 28, 12:00 AM CST
- Where
- Antelope forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Drought conditions continued improving across eastern Nebraska in May eventually ending or upgrading into the Moderate or Abnormally Dry. Widespread rainfall of 5 to 8 inches fell over a large part of eastern Nebraska during the month, in some cases at least several inches above normal.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Drought conditions continued improving across eastern Nebraska in May eventually ending or upgrading into the Moderate or Abnormally Dry. Widespread rainfall of 5 to 8 inches fell over a large part of eastern Nebraska during the month, in some cases at least several inches above normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 30, 11:04 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1204 AM CDT WED MAY 1 2013 .AVIATION... 06Z TAFS FOR KOFK...KLNK AND KOMA. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE EARLY THIS MORNING AND TRANSITION TO MORE RAIN OVERNIGHT...WITH THE BEST COVERAGE AT KOFK THROUGH 12Z. DETERIORATING CONDITIONS ARE FORECAST THROUGH 12Z WITH CIGS AND VISIBILITIES BECOMING MVFR FOR MUCH OF WEDNESDAY. NORTH WINDS 14 TO 22KT WITH HIGHER GUSTS WILL THROUGH THE PERIOD AND WILL MENTION LOW LEVEL WIND SHEAR AT KOMA AND KLNK. && .PREV DISCUSSION... /ISSUED 1012 PM CDT TUE APR 30 2013/ UPDATE... UPDATED TO INCLUDE TSRA FARTHER NORTHWEST AND PRECIPITATION AREA SHIFTING FOCUS FARTHER NORTHWEST. DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE BEEN SCATTERED ACROSS THE AREA THIS EVENING. THE PRECIPITATION AREA APPEARS TO BE DEVELOPING MORE OF A FOCUS FROM CENTRAL NEBRASKA INTO NORTHEAST NEBRASKA...AS STRONG FRONTOGENESIS AND UPPER LEVEL SUPPORT INCREASE HERE. FORECAST STILL ON TRACK WITH TSRA TRANSITIONING TO RAIN AND BECOMING MORE WIDESPREAD OVERNIGHT AND COLD AIR WORKING INTO TO NORTHEAST NEBRASKA AND SWITCHING THE RAIN OVER TO SNOW. COULD SEE SOME MINOR ACCUMULATIONS ON GRASSY AREAS IN KNOX COUNTY WED MORNING.OR PREV DISCUSSION... /ISSUED 715 PM CDT TUE APR 30 2013/ AVIATION... PREV DISCUSSION... /ISSUED 250 PM CDT TUE APR 30 2013/ SHORT TERM...TONIGHT THROUGH FRIDAY. PLENTY OF UNCERTAINTY IN THIS FORECAST PACKAGE RANGING FROM TEMPERATURES TO PRECIP TYPE AND SNOWFALL AS ONCE AGAIN THE WEATHER PATTERN FLIPS FROM SPRING BACK TO WINTER. A COLD FRONT HAS BEEN SLOWLY WORKING ITS WAY TO THE SOUTHEAST TODAY AND AT 19Z EXTENDED FROM CENTRAL IOWA THROUGH THE SOUTHEAST CORNER OF NEBRASKA INTO NORTH CENTRAL KANSAS. MODELS SUGGEST THIS BOUNDARY WILL BECOME NEARLY STATIONARY AND ACT AS A FOCUS FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS CONVERGENCE INCREASES WITH THE DEVELOPMENT OF A NOCTURNAL LOW LEVEL JET. ADDITIONAL SHOWERS ARE EXPECTED TO SPREAD INTO NORTHERN PARTS OF THE AREA DURING THE NIGHT AS AN UPPER TROUGH APPROACHES THE CENTRAL ROCKIES. RAIN WILL BE WIDESPREAD ACROSS THE AREA ON WEDNESDAY AS THE UPPER TROUGH CONTINUES TO DIG INTO THE CENTRAL ROCKIES AND THE SURFACE COLD FRONT MOVES FURTHER SOUTH. RAIN WILL BECOME MIXED WITH OR CHANGE TO SNOW IN PARTS OF EASTERN NEBRASKA WEDNESDAY NIGHT AS COLDER AIR ASSOCIATED WITH THE UPPER TROUGH AND STRONG DYNAMICS MOVES INTO THE AREA. A RAIN SNOW MIX WILL SPREAD INTO EASTERN PARTS OF THE AREA THURSDAY MORNING WITH SNOW ENDING IN NORTHEAST NEBRASKA. ACCUMULATING SNOW THIS LATE IN THE SEASON IS A RARE EVENT AND ALTHOUGH SOME SNOW ACCUMULATION IS POSSIBLE EXPECT MAJORITY TO END UP MELTING AWAY WITH AN UPPER LIMIT OF ONE TO TWO INCHES OF SNOWFALL. THIS SAME TREND WILL LIKELY CONTINUE IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THURSDAY NIGHT INTO FRIDAY MORNING AS A CLOSED LOW DEVELOPS IN THE UPPER TROUGH AND HOLDS ON TO THE PRECIPITATION IN EASTERN AREAS. THIS LOOKS TO BE A VERY WET SYSTEM WITH MODELS INDICATING WATER EQUIVALENT BETWEEN ONE AND TWO INCHES FOR THE AREA. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. THIS SAME SYSTEM LINGERS OVER THE AREA INTO THE WEEKEND WITH BOTH THE EURO AND GFS GRADUALLY MOVING THE CLOSED LOW EAST OF THE AREA ON MONDAY. SOME CHANCE OF ADDITIONAL RAIN MONDAY NIGHT INTO TUESDAY AS ANOTHER SYSTEM APPROACHES FROM THE SOUTHWEST. HOWEVER MODELS DO NOT AGREE WELL IN DEVELOPING THE SOUTHERN STREAM FLOW PATTERN WITH THE EURO MORE AGRESSIVE WITH ITS SOLUTION. FOBERT && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1229 AM CDT WED MAY 1 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011930- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1229 AM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD RAIN WILL MIX WITH AND CHANGE TO LIGHT SNOW. SOME MINOR SNOW ACCUMULATIONS...ESPECIALLY ON GRASSY SURFACES COULD OCCUR WEDNESDAY NIGHT AND THURSDAY MORNING. SOME LIGHT SNOW MAY LINGER OVER PARTS OF THE AREA THROUGH FRIDAY MORNING. SOME TEMPERATURES MAY FALL TO FREEZING FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
916 PM CDT TUE APR 30 2013
IAZ055-069-010245-
POTTAWATTAMIE IA-HARRISON IA-
916 PM CDT TUE APR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE AND
SOUTHEASTERN HARRISON COUNTIES UNTIL 945 PM CDT...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR UNDERWOOD...OR 12 MILES EAST OF OMAHA...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UNDERWOOD...MINDEN...PERSIA...NEOLA...CRESCENT AND MCCLELLAND.
LAT...LON 4127 9576 4136 9590 4165 9576 4162 9556
4160 9556 4160 9551 4151 9550 4150 9546
4147 9541
TIME...MOT...LOC 0213Z 226DEG 32KT 4133 9579
CHERMOKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
933 PM CDT TUE APR 30 2013
NEZ033-044-010300-
DODGE NE-CUMING NE-
933 PM CDT TUE APR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DODGE AND
SOUTHEASTERN CUMING COUNTIES UNTIL 1000 PM CDT...
AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF NORTH BEND...OR 28 MILES
EAST OF COLUMBUS...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST POINT...SCRIBNER...DODGE AND SNYDER.
LAT...LON 4191 9662 4181 9655 4174 9656 4174 9651
4168 9647 4149 9690 4174 9690 4194 9680
TIME...MOT...LOC 0231Z 226DEG 32KT 4157 9685
CHERMOKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
940 PM CDT TUE APR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL PENDER 42.11N 96.71W
04/30/2013 M0.75 INCH THURSTON NE EMERGENCY MNGR
HAIL SLIGHTLY LESS THAN DIME SIZE FOR 5 MINUATES.
&&
LANDSVORKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
941 PM CDT TUE APR 30 2013
NEZ015-018-032-010315-
STANTON NE-THURSTON NE-WAYNE NE-
941 PM CDT TUE APR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STANTON...THURSTON AND
WAYNE COUNTIES UNTIL 1015 PM CDT...
AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS MOVING ACROSS STANTON...THURSTON AND
WAYNE COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL ALONG WITH A BRIEF PERIOD OF VERY HEAVY RAIN THROUGH 11 PM.
LOCATIONS IMPACTED INCLUDE...
WAYNE...PENDER...MACY...WALTHILL...WINNEBAGO...WINSIDE...HOSKINS...
CARROLL...THURSTON AND SHOLES.
LAT...LON 4234 9702 4226 9701 4228 9650 4226 9633
4223 9632 4221 9636 4216 9635 4215 9632
4202 9632 4208 9656 4209 9656 4209 9702
4204 9702 4193 9717 4210 9737 4218 9737
4235 9732
TIME...MOT...LOC 0236Z 226DEG 32KT 4212 9723
CHERMOKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1013 PM CDT TUE APR 30 2013
NEZ015-033-034-010345-
THURSTON NE-BURT NE-CUMING NE-
1013 PM CDT TUE APR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THURSTON...
NORTHWESTERN BURT AND EASTERN CUMING COUNTIES UNTIL 1045 PM CDT...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST EAST OF WEST POINT...OR 45 MILES EAST OF
NORFOLK...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYONS...BANCROFT AND ROSALIE.
LAT...LON 4205 9627 4203 9626 4177 9655 4180 9668
4215 9656
TIME...MOT...LOC 0308Z 220DEG 30KT 4184 9657
CHERMOKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1134 PM CDT TUE APR 30 2013 NEZ065-010500- SEWARD NE- 1134 PM CDT TUE APR 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD COUNTY UNTIL 1200 AM CDT... AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEAST OF WACO TO 6 MILES EAST OF MCCOOL JUNCTION...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF YORK TO 41 MILES WEST OF LINCOLN. THE LINE WAS MOVING EAST NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SEWARD...MILFORD...UTICA...BEAVER CROSSING...STAPLEHURST...GARLAND... PLEASANT DALE...BEE...GOEHNER AND TAMORA. LAT...LON 4104 9737 4105 9692 4074 9691 4074 9737 TIME...MOT...LOC 0431Z 242DEG 35KT 4093 9747 4075 9747 CHERMOK
The national radar mosaic for the moment the first event began.
23 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445204, 445205, 445206, 445207, 445208, 445209, 445210, 445211, 445212, 445213, 445214, 445215, 445216, 445217, 445218, 445219, 445220, 445221, 445222, 445223, 445224, 445225, 445226.